Affordable Access

deepdyve-link
Publisher Website

Acute hyperosmolar hyperglycaemic state in cystic fibrosis-related diabetes caused by glucocorticoid and itraconazole interaction.

Authors
  • Bernhardt, Isaac T1
  • Moore, Philip2
  • Currie, Sarah2
  • Jefferies, Craig A3
  • 1 Department of Paediatrics, University of Auckland, Auckland, New Zealand; Starship Children's Health, Auckland, New Zealand. , (New Zealand)
  • 2 Hawkes Bay Hospital, Hastings, New Zealand. , (New Zealand)
  • 3 Department of Paediatrics, University of Auckland, Auckland, New Zealand; Starship Children's Health, Auckland, New Zealand; Liggins institute, University of Auckland, New Zealand. Electronic address: [email protected] , (New Zealand)
Type
Published Article
Journal
Journal of cystic fibrosis : official journal of the European Cystic Fibrosis Society
Publication Date
Sep 11, 2020
Identifiers
DOI: 10.1016/j.jcf.2020.08.018
PMID: 32928702
Source
Medline
Keywords
Language
English
License
Unknown

Abstract

Hyperosmolar hyperglycaemic state (HHS) has not previously been reported in cystic fibrosis-related diabetes (CFRD). We report the case of a 15-year old boy with stable CFRD who developed acute HHS after treatment with glucocorticoids and itraconazole for presumed allergic broncho-pulmonary aspergillosis (ABPA). This case highlights the dangerous and preventable combination of high glucose intake, glucocorticoids and itraconazole inhibition of CYP3A4 (with resultant glucocorticoid accumulation) that can result in a state of life- threatening HHS in an adolescent with previously stable CFRD. Copyright © 2020 European Cystic Fibrosis Society. Published by Elsevier B.V. All rights reserved.

Report this publication

Statistics

Seen <100 times